Jump to content
CrazyBoards.org

Starting Lexapro


Recommended Posts

The dr told me to take 10mg to start and in a week up to 20 mg if i need to. But reading some of the posts about starting people started at 5mg. Should I consider starting 5mg instead of 10mg.

Any response would be greatly appreciated.

Robin

Link to comment
Share on other sites

Have you taken any other meds before? Done well? Or is this your first?

Many people start out low because they have anxiety and are either afraid of all meds, had a bad reaction to another med and now want to avoid that, or are simply med sensitive. If you don't fall into any of those category's then you are probably fine.

If you have hesitation start at 5 just for the first dose, if all is well go for it. The longer it takes you to get to your therapeutic dose the longer it will take you to feel well.  Of course some are willing to do that to avoid all side effects.

Best of luck and let us know what/how you do.

CC~

Link to comment
Share on other sites

Hi CC

I have been on prozac, paxil, effexor and WB

prozac and paxil gave me migraines for 7 days straight

effexor scary coming off

WB made it hard to breathe

So now we will try lexapro. Little nervous but I think I will be fine just have to try and see what happens ;) !!

Jus wasn't sure of the strating dose. I have mixed feelings. I just want to be nice again

Thanks Robin

Link to comment
Share on other sites

If you've been on Effexor, you've probably pretty much seen it all as far as side effects go.  For most people 5mgs is a sub-therapeutic dose. The only reason reason to take it is if you're scared of turning into a hedgehog or whatever. 

I'm personally impatient and would rather take whatever side effects may come than wait for fucking ever to find out if a med is going to work or not.

Link to comment
Share on other sites

Good Poin VE!!

I just took my first dose it is 7:10 a.m. I probably shouldn't of downed it with a cup of coffee  ;) !! But I bought half caf and will only drink 1 cup. Maybe!! The only side effect that I am worried about is lack of motivation and headaches. Everything else hopefully won't come!! I heard that this is the pil to take with less side effects and if you do get them they are generally not as bad. I will keep you posted!

Robin

Link to comment
Share on other sites

I was on 225mg Effexor XR for 5 years and I'm now switching to Lexapro.  My pdoc is doing a cross-taper which consists of going down to 150mg Effexor XR + 10mg Lexapro for two weeks, then 75mg Effexor XR + 20mg Lexapro for two more weeks, then no Effexor XR and staying at 20mg Lexapro ad infinitum.  I take no other psychoactive drugs at this point.

The Effexor "discontinuation" horror stories I've heard have so far not been too bad.  I've had some mild headaches and an occassional touch of wonkiness (sort of an unpleasant drunkeness feeling).  I suspect that the Lexapro is countering most of these effects.  I know that if I forgot my morning dose of Effexor, by 1:00 p.m. I was feeling really screwed up and usually had to drive home and get them.

As for my mood on the Effexor/Lexapro temporary cocktail...I'd say it's been pretty good.  About the same as with just Effexor.  The reason I'm going off Effexor is that it cranked my blood pressure up pretty high and I'm concerned that it contributed to some drug/alcohol abuse.  I posted a message about the latter last week.

I've heard some very positive reports about Lexapro so far and I'm optimistic about it.  The thing that concerns me is that there are no long-term statistics regarding it.  I seem to get all the wacky side-effects of drugs (I sweat like a freakin' hog on Effexor...I mean freakish, socially awkward, dripping on the table, soaking through my shirt sweating + the drinking thing) so if we find out Lexapro causes 0.2% of patients to grow forked tails and turns their eyes yellow, well...I'll probably have a new job at the sideshow.

John

Link to comment
Share on other sites

I've heard some very positive reports about Lexapro so far and I'm optimistic about it.  The thing that concerns me is that there are no long-term statistics regarding it.  I seem to get all the wacky side-effects of drugs (I sweat like a freakin' hog on Effexor...I mean freakish, socially awkward, dripping on the table, soaking through my shirt sweating + the drinking thing) so if we find out Lexapro causes 0.2% of patients to grow forked tails and turns their eyes yellow, well...I'll probably have a new job at the sideshow.

John

<{POST_SNAPBACK}>

I wouldn't be too worried about it because Lexapro is basically just Celexa with half of the molecule chopped off.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...